Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Knee flared up after total knee replacement. Rashes, itching after taking celebrex. Prescribed prednisone. Side effects expected?

Hello! I am post op TKR 5 wks and doing well. So well, I overdid activity and really flared up my knee and was put on Celebrex 200mg 2x/d for 10days. I developed a horrendous rash with severe itching and hives all over my body. I was put on Prednisone 40mg with a tapering off over 2 weeks. Should I expect side effects in this amount of time. Have lost 15lbs since surgery and doing so well. Thanks for any thoughts on this! s
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  276
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

The rash with itching & hives could be due to the adverse reaction of Celecoxib use.

I don't think any serious side effects with prednisone usage for 2 weeks time. Anyway, if you happen to experience any adverse event, the dosage should be lowered accordingly.

Hope this information is helpful. Good day
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor